Volume 4, issue 1 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Automorphisms of free groups with boundaries

Craig A Jensen and Nathalie Wahl

Algebraic & Geometric Topology 4 (2004) 543–569
Bibliography
1 N Brady, J McCammond, J Meier, A Miller, The pure symmetric automorphisms of a free group form a duality group, J. Algebra 246 (2001) 881 MR1872129
2 K S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer (1982) MR672956
3 A Brownstein, R Lee, Cohomology of the group of motions of $n$ strings in 3–space, from: "Mapping class groups and moduli spaces of Riemann surfaces (Göttingen, 1991/Seattle, WA, 1991)", Contemp. Math. 150, Amer. Math. Soc. (1993) 51 MR1234259
4 D J Collins, Cohomological dimension and symmetric automorphisms of a free group, Comment. Math. Helv. 64 (1989) 44 MR982561
5 M Culler, K Vogtmann, Moduli of graphs and automorphisms of free groups, Invent. Math. 84 (1986) 91 MR830040
6 D Dahm, A generalization of braid theory, PhD thesis, Princeton University (1962)
7 D L Goldsmith, The theory of motion groups, Michigan Math. J. 28 (1981) 3 MR600411
8 J L Harer, Stability of the homology of the mapping class groups of orientable surfaces, Ann. of Math. $(2)$ 121 (1985) 215 MR786348
9 A Hatcher, Algebraic topology, Cambridge University Press (2002) MR1867354
10 A Hatcher, K Vogtmann, Cerf theory for graphs, J. London Math. Soc. $(2)$ 58 (1998) 633 MR1678155
11 A Hatcher, N Wahl, Stabilization for the automorphisms of free groups with boundaries, Geom. Topol. 9 (2005) 1295 MR2174267
12 C A Jensen, Cohomology of $\mathrm{Aut}(F_n)$ in the $p$–rank two case, J. Pure Appl. Algebra 158 (2001) 41 MR1815782
13 C A Jensen, Contractibility of fixed point sets of auter space, Topology Appl. 119 (2002) 287 MR1888674
14 C Jensen, J McCammond, J Meier, The Euler characteristic of the Whitehead automorphism group of a free product, Trans. Amer. Math. Soc. 359 (2007) 2577 MR2286046
15 C A Jensen, Homology of holomorphs of free groups, J. Algebra 271 (2004) 281 MR2022483
16 S Krstić, Actions of finite groups on graphs and related automorphisms of free groups, J. Algebra 124 (1989) 119 MR1005698
17 S Krstić, K Vogtmann, Equivariant outer space and automorphisms of free-by-finite groups, Comment. Math. Helv. 68 (1993) 216 MR1214230
18 G Levitt, Automorphisms of hyperbolic groups and graphs of groups, Geom. Dedicata 114 (2005) 49 MR2174093
19 I Madsen, U Tillmann, The stable mapping class group and $Q(\mathbb C \roman P^ \infty_+)$, Invent. Math. 145 (2001) 509 MR1856399
20 I Madsen, M Weiss, The stable moduli space of Riemann surfaces: Mumford's conjecture, Ann. of Math. $(2)$ 165 (2007) 843 MR2335797
21 W Magnus, A Karrass, D Solitar, Combinatorial group theory, Dover Publications (1976) MR0422434
22 J McCammond, J Meier, The hypertree poset and the $l^2$–Betti numbers of the motion group of the trivial link, Math. Ann. 328 (2004) 633 MR2047644
23 J McCool, A presentation for the automorphism group of a free group of finite rank, J. London Math. Soc. $(2)$ 8 (1974) 259 MR0340421
24 J McCool, Some finitely presented subgroups of the automorphism group of a free group, J. Algebra 35 (1975) 205 MR0396764
25 J McCool, On basis-conjugating automorphisms of free groups, Canad. J. Math. 38 (1986) 1525 MR873421
26 D McCullough, A Miller, Symmetric automorphisms of free products, Mem. Amer. Math. Soc. 122 (1996) MR1329943
27 D Quillen, Homotopy properties of the poset of nontrivial $p$–subgroups of a group, Adv. in Math. 28 (1978) 101 MR493916
28 U Tillmann, On the homotopy of the stable mapping class group, Invent. Math. 130 (1997) 257 MR1474157
29 N Wahl, From mapping class groups to automorphism groups of free groups, J. London Math. Soc. $(2)$ 72 (2005) 510 MR2156667